Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin rashes
Sep 28, 2011

Hi,

I have been on HAART treatment for one year now. In that time, my CD4 count has gone from 70 to 419. My viral level is now at 30.

Over the past few months, I have had the tendency to break out for short periods of time on various areas of my skin. I develop red bumps which scab over and then disappear. Is this a side of effect of the medication, or maybe the virus?

Response from Dr. Henry

Many skin conditions including hyper-reactivity are common in HIV+ persons-often skin problems might flare up after effective HIV treatment has started with subsequent immune reconstitution. It would be unusual but still possible for the skin rash to be due directly/solely to one of the HIV drug in your regimen even after 1 year on what otherwise seems to be effective treatment. I often get a dermatology consult to try and make a more specific diagnosis. KH



Previous
Atripla and epilobium
Next
Sangamo's SB-728 HIV Gene Therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement